So basically im dead inside.
I currently being emotionaly dull, i cant feel any motivation or desire to live, despite that im still doing my everyday things, going to college, working out, doing my usual duties and chores.
The thing is that i have an schizoid disorder, and im very paranoid.
I posted in addiction because one of the most destructive things is my addction to many things.
I smoke, not weed, regular cigarettes, the thing is that my parents think that i quited smoking but i dont, i wanna quit to, i hate it, and i hate it because my parents are well known religious leaders in my town and a lot of people know them and know me, when i smoke outside im always paranoid, i dont wanna live this way, my paranoia is getting worse but i always end up smoking again because my friends smoke and i always fall but i wanna quit.
If my parents get to know that i still smoke they probably stop paying my colleges fees, a lot of people know them and can snitch on me.
I have this fight, i cant keep going anymore, at the same time smoking helps me cope whit my side effectos made by my antipsychotics, but they dont understand, they always judge merciless even do im an adult in my twenties.
Can anyone give advice, all advice is very helpful.
Who else has to drink before social functions?
I drink pretty much now for everything social such as parties even to hangout with a buddy or two...just about everything. Alcohol is my crutch now and I like to mix it with Kpin when I have it. Anybody else do this?
First off, I know that drinking alcohol & taking psych medications is not good or recommended (like "flushing meds down the toilet"). Some meds have very strong warnings against. I'd like now to limit to 1 only which is tough. Anyone have suggestion on how to enforce myself to do this - like a string on my finger or something?)
I had 2 1/2 glasses of nice wine with dinner (Valentine's Day date). I just started taking Abilify 2 weeks ago & I've been on Lamictal for 6 months. I do not drink frequently or excessively (up to 2-3 watery beers or glasses of white wine per week). I always drink plenty of water, but my tolerance has immediately been cut in half!! I don't think I can drink more than 1 glass at all now, without a hangover: severe dizziness, headache, dehydration for hours the next day.
Is this more of a common side effect from Abilify or Lamictal? I know Lamictal makes me more dehydrated. I have been on all the SSRIs/SNRI's in the past, and those did not have ill effects with alcohol. I know I should not drink alcohol at all, but I am human and would like to have a drink socially with friends or my partner sometimes.
I know that drinking while on meds is an issue, but I would like to separate that from this thread and just ask a question regarding addiction.
I only recently started drinking. I usually have just one "light" drink, but have had days were I went up to three. I drink once a week to once every other week at a local pub. I drink alone. I am afraid that keeping alcohol in the house will make me want to drink more frequently.
The thing is I like alcohol because I like the way it tastes. I do not get a big rush from it. I do however, have days when I crave a drink. Badly.
Is this a bad sign, especially since I haven't been drinking very long?
I've had bipolar 2 my whole life but rarely had it diagnosed properly, leading to a revolving door of medications that would work initially for my depression but not for more a few weeks. I had decent luck getting off meds without side effects, and most of the side effects were livable... except the brain fog on antipsychotics. I've only been on true bipolar meds twice before lithium, and both times the side effects left me feel less than functional. In the gap between treatments, a long gap without insurance, I developed a drinking problem and got my first taste of how much chemical withdrawal can suck. I eventually got the drinking under control, although I still drink more than I should during periods I decide to drink.
During a dry period when I was feeling particularly low, I managed to convince my doctor to let me try lithium. He's a med student in his final year, so he didn't know much about the drug and prescribed 900mg to start with another 300 to be added after a week. I wasn't sure what to expect, but I felt great that first week, so great I didn't increase my dose until the following week, when I was supposed to check in with him. Throughout the first two weeks, I drank a little at first, and then pretty steadily once I realized how well my body was tolerating the lithium. Had one night I overdid it and slowed down again for a few days. On the doctor's advice, I lowered the dose again to 900mg spread throughout the day. If I did well enough like that, he even wanted me to try a dose of 600mg, but I started feeling a bit off in the third week and went up again.
Some of the issues I was having with motivation by then, I'm sure it was the drinking to blame. It was so easy to fall back on old habits when I kept waking up anxious and needing something to bring me down. My doctor was always hesitant to prescribe benzos for anxiety, so having a few shots of whiskey to get back to normal was an old standby, if not a particularly healthy one.
Then somewhere during that week, the lithium started working against me. I felt shaky, weak, with trouble focusing at times. When I got scared and skipped several doses, I felt even worse, like I was hit with some weird flu. I realized I was going to keep feeling worse if I didn't take at least some lithium(and taper off alcohol, just to eliminate the extra stress on my body). I'm down to 600mg, one pill in the morning and one with dinner, but I'm worried these side effects aren't going away. It's been only a few days on the lower dose, and I've been drinking water like crazy. I don't know if it's worth waiting a few more days to go down to one pill and then none, or whether it needs time for my body to readjust.
It's just so frustrating. I felt normal at first, and even the nausea and anxiety went away, then the tremors crept in and the weakness, and now I have that and the nausea/anxiety back. I was just about ready to give up on medication altogether before trying lithium. I had a pretty good thing going with daily exercise and other goals, and then the soul-crushing depressive cycle finally came back around, and I felt like I needed to do something. If I'm going to keep feeling like this, I don't know how I'm ever going to be functional again. Or if I'm just missing another medication that will balance me out more reliably than timed release whiskey, like a low dose of Xanax or Ativan. I don't know what to do, and I thank any of you more experienced people with advice to give.